Alert archive / New York / Flash Flood Warnings in 2013
Flash Flood Warning 26, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jul 1, 2013, 8:21 AM EDT for Dutchess County, New York. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2013, 8:21 AM EDT (12:21 UTC)
- Expired
- Jul 1, 2013, 2:15 PM EDT
- In force
- 6 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Dutchess County, NY
The radar
The Albany radar (KENX), 86 km from the middle of the area, began a volume at 12:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 9:15 AM EDT | FLASH FLOOD | 1 Ene Hyde Park, NY | INTERSECTION OF CRUM ELBOW ROAD AND CARDINAL ROAD CLOSED DUE TO FLOODING. |
| Jul 1, 9:30 AM EDT | FLASH FLOOD | Staatsburg, NY | 3 HOUSES FLOODED ON BLUE HERON LANE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 54 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 0.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 232 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
993
WGUS51 KALY 011221
FFWALY
NYC027-011815-
/O.NEW.KALY.FF.W.0026.130701T1221Z-130701T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
821 AM EDT MON JUL 1 2013
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITIES OF...RHINEBECK...POUGHKEEPSIE...
* UNTIL 215 PM EDT
* AT 816 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINFALL MOVING ACROSS THE WARNED AREA. WITHIN THE LAST
HOUR...UP TO AN INCH OF RAIN HAS OCCURRED ACROSS WESTERN DUTCHESS
COUNTY. DOPPLER RADAR INDICATES MORE SHOWERS AND EMBEDDED
THUNDERSTORMS WITH HEAVY RAIN HEADED TOWARDS THE AREA FOR THE
REMAINDER OF THE MORNING HOURS...WITH THE POTENTIAL FOR AN
ADDITIONAL ONE TO THREE INCHES OF RAINFALL. THIS WILL LEAD TO
FLASH FLOODING...AS STREAMS AND CREEKS WILL OVERFLOW THEIR
BANKS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STANFORDVILLE...STAATSBURG...RED HOOK...PLEASANT VALLEY...PINE
PLAINS...MILLBROOK...HYDE PARK AND FAIRVIEW
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
&&
LAT...LON 4159 7395 4176 7394 4179 7395 4188 7394
4190 7396 4192 7396 4208 7393 4208 7390
4201 7372 4199 7358 4163 7368 4155 7398
$$
FRUGIS2 follow-up statements
458
WGUS71 KALY 011459
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1059 AM EDT MON JUL 1 2013
NYC027-011815-
/O.CON.KALY.FF.W.0026.000000T0000Z-130701T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUTCHESS NY-
1059 AM EDT MON JUL 1 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM EDT FOR
DUTCHESS COUNTY...
AT 1053 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES
HEAVY RAINFALL HAS WEAKENED AND BECOME A GENERAL LIGHT TO MODERATE
RAIN ACROSS THE WARNED AREA. HOWEVER...THIS ADDITIONAL
RAINFALL...ALONG WITH RUNOFF FROM HEAVY RAINFALL FROM THIS
MORNING...WILL CONTINUE TO ALLOW FLASH FLOODING ACROSS PORTIONS OF
DUTCHESS COUNTY INTO THE AFTERNOON HOURS.
SEVERAL HOMES ARE BEEN IMPACTED BY FLASH FLOODING IN STAATSBURG. IN
ADDITION...SEVERAL ROADS ARE CLOSED DUE TO FLOODING IN THE HYDE PARK
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STAATSBURG...
STANFORDVILLE...RHINEBECK...RED HOOK AND PINE PLAINS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
&&
LAT...LON 4159 7395 4176 7394 4179 7395 4188 7394
4190 7396 4192 7396 4208 7393 4208 7390
4201 7372 4199 7358 4163 7368 4155 7398
$$
FRUGIS501
WGUS71 KALY 011654
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1254 PM EDT MON JUL 1 2013
NYC027-011703-
/O.CAN.KALY.FF.W.0026.000000T0000Z-130701T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUTCHESS NY-
1254 PM EDT MON JUL 1 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR DUTCHESS COUNTY...
HEAVY RAIN HAS MOVED AWAY FROM DUTCHESS COUNTY AND WATER LEVELS HAVE
BEGUN TO RECEDE. BE AWARE THAT SOME ROADS MAY STILL REMAIN CLOSED
DUE TO STANDING WATER...BUT ADDITIONAL FLASH FLOODING IS NOT
EXPECTED AT THIS TIME.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
LAT...LON 4159 7395 4176 7394 4179 7395 4188 7394
4190 7396 4192 7396 4208 7393 4208 7390
4201 7372 4199 7358 4163 7368 4155 7398
$$
FRUGISWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 6:48 AM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 1, 6:48 AM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
648 AM EDT MON JUL 1 2013
.SYNOPSIS...
WAVES OF LOW PRESSURE MOVING ALONG A NEARLY STATIONARY BOUNDARY
DRAPED ACROSS OUR REGION WILL PRODUCE MORE SHOWERS AND
THUNDERSTORMS WITH HEAVY RAIN THROUGH TUESDAY. THE TROUGH OF LOW
PRESSURE WILL ACTUALLY MOVE WEST DURING THE MID WEEK PERIOD AS
HIGH PRESSURE BUILDS IN FROM THE ATLANTIC OCEAN WHICH SHOULD
SUPPRESS CONVECTION A LITTLE.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FLASH FLOOD WATCH HAS BEEN EXTENDED THROUGH 8 PM TUESDAY.
A STATIONARY FRONT ALREADY ACROSS EASTERN NEW YORK WILL BE THE
MAIN FOCUS FOR WAVES OF LOW PRESSURE RIDING NORTHEAST ALONG IT. A
SECOND FRONT JUST TO THE NORTH IS EXPECTED TO DROP SOUTHEAST THIS
AFTERNOON AND MERGE WITH THE FIRST FRONTAL BOUNDARY BY THIS
EVENING. FOR TODAY EXPECT THAT SHOWERS AND EMBEDDED THUNDERSTORMS
WILL BECOME MORE NUMEROUS ESPECIALLY MID TO LATE MORNING. HRRR
COLUMN MAX REFLECTIVITY AND HIRESWRF MODEL COMPOSITE REFLECTIVITY
SHOW THIS NICELY. PWAT VALUES INCREASE TO 1.75 TO 2.15 INCHES BY THIS
AFTERNOON AS A STRONG H10-H8 THETA E RIDGE AXIS SETS UP ACROSS OUR
REGION. ANOTHER TROUBLING SIGN FOR HEAVY RAIN IS THE H7 FLOW WHICH
INDICATES SPEED CONVERGENCE AS 20-30 KT WINDS ACRS THE SRN PTN OF
THE FA PILE UP ONTO 10-15 KT WINDS ACRS THE NRN PORTION OF THE FA.
THUS EXPECT SOME TRAINING AND BACK BUILDING OF CELLS. HIGH TEMPS
ARE GENERALLY EXPECTED TO BE IN THE MID TO UPPER 70S. ONLY CHANGE
TO THIS UPDATE WAS TO SPEED UP THE ARRIVAL TIME OF THE PCPN BY
SEVERAL HOURS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
TONIGHT AND TUESDAY...NOT MUCH IS EXPECTED TO CHANGE AS STATIONARY
BOUNDARY REMAINS DRAPED ACROSS CENTRAL PORTION OF FA TONIGHT AND
THEN SLOWLY DRIFTS NORTH TOWARD THE CANADIAN BORDER LATE TUESDAY.
PWATS CONTINUE TO REMAIN HIGH BTWN 1.5 AND 2+ INCHES AND THETA E
RIDGE AXIS H10-H8 ACTUALLY BECOMES STRONGER WITH TIME. THUS WE
HAVE EXTENDED THE FLASH FLOOD WATCH THROUGH 8 PM TUESDAY. AT THIS
TIME TOTAL RAINFALL AMOUNTS OF 1 TO 3 INCHES LOOK TO BE COMMON
WITH LOCALIZED AMOUNTS UP TO 5 INCHES. WITH MORE WAVES OF LOW
PRESSURE CONTINUING TO WORK NORTHWARD FROM THE SOUTH THIS WILL
CONTINUE TO DRAW MOISTURE ALL OF THE WAY FROM THE GULF OF MEXICO
UP THE ATLANTIC SEABOARD. EXPECT LOWS TONIGHT TO GENERALLY BE IN
THE 60S TO AROUND 70 WITH HIGHS ON TUESDAY IN THE MID 70S TO LOWER
80S.
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...THE FORECAST IS MORE
UNCERTAIN DURING THIS PERIOD WITH ONLY GRADUAL IMPROVEMENT IN
CONDITIONS EXPECTED WHICH HINGES ON HIGH PRESSURE TO OUR OUR EAST
WORKING WESTWARD AND PUSHING FRONTAL BOUNDARY AND ANY ADDITIONAL
WAVES OF LOW PRESSURE BACK INTO THE GREAT LAKES REGION. THERE ARE
MODEL DIFFERENCES ON WEDNESDAY AS GGEM WOULD HAVE FA MAINLY DRY
WITH ECMWF...NAM AND GFS ALL SHOWING MORE RAIN DURING THE DAY ON
WEDNESDAY AFTER A LULL IN THE PCPN TUESDAY NIGHT. FOR NOW WILL GO
CHANCE POPS DURING THIS PERIOD. EXPECT LOWS TUESDAY NIGHT IN THE
MID 60S TO LOWER 70S WITH HIGHS ON WEDNESDAY IN THE UPPER 70S TO
MID 80S AND LOWS WEDNESDAY NIGHT IN THE 60S TO AROUND 70.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
THE EXTENDED FORECAST CONTINUES THE ACTIVE AND UNSETTLED PATTERN
WITH A BERMUDA HIGH INFLUENCING THE SENSIBLE WEATHER WITH A CHANCE
OF AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS INTO THE
WEEKEND. A DECREASING TREND IN THE POPS EXTENDS INTO THE SECOND HALF
OF NEXT WEEKEND...AS A SFC TROUGH MOVES THROUGH...THEN THE BERMUDA
HIGH MAY WEAKEN SLIGHTLY WITH THE LOW AND MID LEVEL FLOW FROM THE
WEST TO NORTHWEST.
THE UPPER LEVEL PATTERN FOR THE 4TH OF JULY WILL STILL FEATURE A
POSITIVELY TILTED LONGWAVE TROUGH UPSTREAM OVER THE CNTRL PLAINS
INTO THE MS RIVER VALLEY. THE CLOSED H500 ANTICYCLONE WILL BE NEAR
BERMUDA. A MOIST CHANNEL OF WARM AND HUMID AIR IN THE LOW AND MID
LEVEL S/SW FLOW WILL CONTINUE FROM THE GULF OF MEXICO INTO THE
NORTHEAST...AS THE FORECAST AREA IS SANDWICHED BETWEEN THE LONGWAVE
TROUGH...AND THE RIDGE. THE HOLIDAY DOES NOT LOOK LIKE A
WASHOUT...BUT THEIR IS A THREAT OF SHOWERS AND THUNDERSTORMS...AS
SHORT-WAVE ENERGY MOVES THROUGH THE TROUGH. PWATS WILL STILL BE
ABOVE NORMAL SO HEAVY RAINFALL LOOKS POSSIBLE. THE COVERAGE IN THE
SHOWERS AND THUNDERSTORMS SHOULD GRADUALLY DIMINISH IN THE EVENING
BASED ON THE GFS/ECMWF/CAN GGEM/HPC GUIDANCE. H850 TEMPS WILL BE IN
THE +16C TO +18C RANGE WITH HIGHS GETTING INTO THE MID AND U80S IN
THE VALLEYS...AND U70S TO M80S OVER THE HILLS/MTNS. LOWS WILL BE
STICKY IN THE 60S TO L70S IN THE MUGGY AIR MASS.
FRI TO SAT...A BROKEN RECORD...REPEAT PATTERN OF ISOLD-SCT AFTERNOON
SHOWERS AND THUNDERSTORMS IS EXPECTED FOR THE REGION TO ENTER THE
WEEKEND. THE POPS WERE LOWERED TO SLIGHT CHC VALUES ON SATURDAY
NORTH OF THE CAPITAL REGION...AND LOW CHC MAINLY TO THE SOUTH AND
WEST WITH THE SFC TROUGH/WEAK FRONT MAKING PROGRESS. TEMPS WILL
STILL BE ON THE WARM SIDE WITH MAINLY 80S AND L90S...AND LOWS IN THE
60S TO L70S. HUMIDITY LEVELS WILL ALSO REMAIN UNCOMFORTABLE OR
OPPRESSIVE.
SAT NIGHT INTO SUNDAY...THE SFC TROUGH CLEARS THE AREA...AND THE MID
LEVEL FLOW OFF THE GFS/ECMWF IS SHOWING SIGNS OF BECOMING ZONAL.
THE BERMUDA HIGH ALSO BUILDS WESTWARD AND SOUTH OF THE REGION. THERE
IS STILL AN ISOLD THREAT FOR A SHOWER OR THUNDERSTORM IN THE GRIDS.
SFC DEWPTS MAY DROP IN THE LOWER TO M60S WITH A WESTERLY BREEZE...AS
HIGHS IN THE VALLEYS WILL STILL BE IN THE MID 80S TO NEAR 90F WITH
U70S TO L80S OVER THE HIGHS PEAKS. LOWS IN THE 60S WILL PREVAIL.
OVERALL...TEMPS LOOK ABOVE NORMAL WITH PCPN STILL POTENTIALLY ABOVE
NORMAL IN SOME LOCATIONS. NO IMMEDIATE RELIEF WITH MUCH COOLER AND
DRIER WEATHER IS ON THE WAY THRU NEXT WEEKEND.
&&
.AVIATION /12Z MONDAY THROUGH FRIDAY/...
A FRONTAL BOUNDARY WILL BE ACROSS THE REGION TODAY WITH WAVES OF
LOW PRESSURE MOVING ALONG IT THIS MORNING INTO TONIGHT WITH AN EXTENDED
PERIOD OF MVFR/IFR CONDITIONS FOR KGFL/KALB/KPSF/KPOU.
THE RAIN AHEAD OF THE NEXT WAVE MOVES IN DURING THE LATE MORNING
KEEPING CIGS/VSBYS IN THE MVFR/IFR RANGE. THE RAIN MAY BECOME
STEADIER AND HEAVIER JUST BEFORE NOON FROM SOUTHWEST TO NORTHEAST.
VSBYS WERE LOWERED IN THE IFR RANGE IN THE AFTERNOON...AND CIGS WERE
KEPT IN THE LOW MVFR RANGE AT KALB/KGFL/KPOU...WITH IFR/LIFR CIGS
POSSIBLE AT KPSF. ALL THE TERMINALS MAY NEED IFR CIGS WITH LATER
TAF ISSUANCES. THERE IS A LOW CHANCE OF THUNDERSTORMS...AND IT HAS
BEEN KEPT OUT OF THE TAFS FOR NOW DUE TO LOW PROBS /30 PERCENT OR LESS/.
THUNDER MAY NEED TO BE ADDED LATER TOO.
TOWARDS MIDNIGHT...THE RAIN MAY LESSEN...ESPECIALLY SOUTH OF THE
CAPITAL REGION...BUT PLENTY OF MOISTURE IN THE BOUNDARY LAYER WILL
KEEP THE THREAT OF LOW MVFR/IFR CONDITIONS AT ALL THE SITES.
THE SFC WINDS WILL BE LIGHT TO CALM THIS MORNING. THE WINDS WILL
INCREASE FROM THE N/NE FROM KALB NORTH IN THE AFTERNOON AT 5-10
KTS...BUT VEER TO THE S AT KPOU AT LESS THAN 10 KTS. THE WINDS
WILL BECOME LIGHT OVERNIGHT.
OUTLOOK...
TUE-FRI...VFR/MVFR. CHC -SHRA/-TSRA. POSSIBLE LATE NIGHT AND OR
EARLY MORNING FOG/LOW STRATUS WITH MVFR/IFR POSSIBLE.
&&
.FIRE WEATHER...
NO FIRE WEATHER ISSUES AT THIS TIME DUE TO PERSISTENT WET
CONDITIONS WITH HIGH LEVELS OF HUMIDITY.
WAVES OF LOW PRESSURE MOVING ALONG A NEARLY STATIONARY
BOUNDARY DRAPED ACROSS OUR REGION WILL PRODUCE MORE SHOWERS AND
THUNDERSTORMS WITH HEAVY RAIN THROUGH TUESDAY. THE TROUGH OF LOW
PRESSURE WILL ACTUALLY MOVE WEST DURING THE MID WEEK PERIOD AS HIGH
PRESSURE BUILDS IN FROM THE ATLANTIC OCEAN WHICH SHOULD SUPPRESS
CONVECTION A LITTLE.
&&
.HYDROLOGY...
PLEASE REFER TO THE FLOOD WARNING FOR THE LATEST INFORMATION ON
THE FLOODING IN AND AROUND THE MOHAWK RIVER.
A STATIONARY BOUNDARY WITH WAVES OF LOW PRESSURE MOVING ALONG IT
WILL BE ACROSS OUR REGION THROUGH TUESDAY. THIS WILL RESULT IN
NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WITH RAINFALL HEAVY AT
TIMES. RAINFALL TOTALS THROUGH TUESDAY ARE EXPECTED TO REACH 1 TO
3 INCHES WITH LOCALIZED AMOUNTS UP TO 5 INCHES. AT THIS TIME THE
HEAVIEST RAINFALL IS EXPECTED TO FALL FROM SOUTHERN VERMONT AND
THE BERKSHIRES SOUTHWEST TO THE EASTERN CATSKILLS.
THIS RAINFALL COULD NOT ONLY BRING FLASH FLOODING BUT COULD CAUSE
RISES ON SOME MAJOR STEM RIVERS.
THERE STILL IS THE POTENTIAL FOR MORE SHOWERS AND THUNDERSTORMS
ON A SCATTERED BASIS WEDNESDAY THROUGH FRIDAY BUT HEAVY RAINFALL
ON THESE DAYS SHOULD BE MUCH MORE LOCALIZED.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.CLIMATE...THE ALBANY INTERNATIONAL AIRPORT HAS RECORDED 8.68 INCHES
OF PRECIPITATION FOR THE MONTH OF JUNE. THIS IS NOW THE THIRD
WETTEST JUNE ON RECORD. THE PRECIPITATION RECORD PERIOD GOES BACK
TO 1826. THE WETTEST JUNE ON RECORD WAS BACK IN 2006 WHEN 8.74
INCHES OCCURRED...AND THE 2ND WETTEST WAS 8.70 INCHES THAT FELL BACK
IN 1862.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR CTZ001-013.
NY...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR NYZ032-033-
038>043-047>054-058>061-063>066-082>084.
MA...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR MAZ001-025.
VT...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR VTZ013>015.
&&
SYNOPSIS...11/NAS
NEAR TERM...11
SHORT TERM...11
LONG TERM...WASULA
AVIATION...WASULA
FIRE WEATHER...11/NAS
HYDROLOGY...11
CLIMATE...WASULAHazardous weather outlook, Jul 1, 4:08 AM EDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 408 AM EDT MON JUL 1 2013 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-021100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 408 AM EDT MON JUL 1 2013 ...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SEND ANY RAINFALL REPORTS OF 2 INCHES OR MORE AS WELL AS ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE VIA THE SEVERE WEATHER REPORT FORM ON THE INTERNET OR BY TELEPHONE.
In the hours before
Local storm report, Jul 1, 6:25 AM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
625 AM EDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL MANHEIM CENTER 43.05N 74.79W
06/30/2013 M1.00 INCH HERKIMER NY TRAINED SPOTTER
TRAINED SPOTTER
&&
EVENT NUMBER ALY1300300
11Local storm report, Jul 1, 6:28 AM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
628 AM EDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG MANHEIM CENTER 43.05N 74.79W
06/30/2013 HERKIMER NY TRAINED SPOTTER
MULTIPLE TREES DOWN... HAY WAGONS TIPPED OVER... SIDING
OFF HOUSE... BARN DAMAGED
&&
EVENT NUMBER ALY1300301
11The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 6:18 AM EDT | Flash Flood Warning | ALY | Greene, Ulster | 6 hr |
| Jul 1, 7:30 AM EDT | River Flood Warning | ALY | Dutchess | 28 hr |
| Jul 1, 7:59 AM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess | 4 hr |
| Jul 1, 9:41 AM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess | 4 hr |
| Jul 1, 9:54 AM EDT | Flash Flood Warning | ALY | Columbia, Dutchess | 6 hr |
| Jul 1, 11:26 AM EDT | Areal Flood Advisory | ALY | Herkimer | 4 hr |
| Jul 1, 2:35 PM EDT | Special Weather Statement | ALY | Oneida | 70 min |
| Jul 1, 4:00 PM EDT | Areal Flood Advisory | ALY | Herkimer | 4 hr |
| Jul 1, 4:28 PM EDT | Flash Flood Warning | ALY | Fulton, Herkimer, Montgomery | 10 hr |
| Jul 1, 7:59 PM EDT | Areal Flood Warning | ALY | Hamilton, Herkimer | 6 hr |
Nearby
Flash Flood Warnings in New York, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.